Alert archive / Florida / Red Flag Warnings in 2012
Red Flag Warning 27, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 21, 2012, 8:31 AM EDT. It took effect at May 21, 2012, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2012, 8:31 AM EDT (12:31 UTC)
- In effect from
- May 21, 2012, 1:00 PM EDT
- Expired
- May 21, 2012, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted, in the capitals the NWS used until 2016.
892 WWUS82 KTBW 211231 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 831 AM EDT MON MAY 21 2012 ...RED FLAG WARNING FOR PASCO AND HERNANDO COUNTIES THIS AFTERNOON AND EVENING... .VERY DRY AIR IN PLACE IN INTERIOR PORTIONS OF THE NATURE COAST WILL PRODUCE LOW RELATIVE HUMIDITY AND CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. FLZ048-049-220000- /O.NEW.KTBW.FW.W.0027.120521T1700Z-120522T0000Z/ HERNANDO-PASCO- 831 AM EDT MON MAY 21 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR INTERIOR PASCO AND HERNANDO COUNTIES... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. * AFFECTED AREA...HERNANDO...PASCO. * WIND...NORTHEAST AROUND 10 MPH BECOMING NORTHWEST NEAR THE COAST. * HUMIDITY...25 TO 30 PERCENT ACROSS THE INTERIOR. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$ LJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 21, 3:43 AM EDT, 4 hours 48 minutes earlier.
Area forecast discussion, May 21, 3:43 AM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 343 AM EDT MON MAY 21 2012 .SYNOPSIS... EARLY THIS MORNING AN UPPER RIDGE REACHED FROM THE DESERT SOUTHWEST TO THE CANADIAN ROCKIES WHILE A LOW NEAR HUDSON BAY TROUGHED ACROSS THE GREAT LAKES TO THE SE U.S. AT THE SURFACE...A TROUGH STRETCHED FROM NEAR BAJA CALIFORNIA NORTHWARD ACROSS THE GREAT BASIN...A COLD FRONT EXTENDED FROM JAMES BAY TO THE SOUTHERN U.S. PLAINS... AND TROPICAL STORM ALBERTO WAS OFF THE SOUTHWEST COAST. CHECK THE LATEST ADVISORY FROM THE NATIONAL HURRICANE CENTER FOR THE MOST CURRENT INFORMATION ON ALBERTO. && .SHORT TERM (TODAY - WEDNESDAY)... THE LARGE SCALE TROUGH INITIALLY ACROSS THE EASTERN U.S. WILL DEEPEN OVER THE SOUTHEASTERN STATES BY WED. A WEAK SURFACE PRESSURE FIELD WILL RESIDE ACROSS THE AREA THROUGH TONIGHT AS ALBERTO GENERALLY TRACKS AWAY. ON TUE SURFACE RIDGING BEGINS TO BUILD INTO SOUTHERN FL FROM THE ATLANTIC AS A TROUGH FORMS OVER THE NW CARIBBEAN...THE RIDGE LIFTS NORTHWARD WED AS THE TROUGH MOVES TOWARD THE YUCATAN. DRY AIR WILL CONTINUE FROM AROUND TAMPA BAY NORTHWARD WITH VERY LOW RAIN CHANCES. HOWEVER THE AIR MASS TO THE SOUTH IS SLIGHTLY MORE MOIST AND WILL BE REINFORCED SOME ON EAST AND SE LOW LEVEL FLOW...A RESULT OF THE RIDGE BUILDING IN AND THE TROUGH MOVING BY TO THE SOUTH...DURING THE NEXT COUPLE OF DAYS. SOUTHERN LOCATIONS WILL HAVE A SLIGHT CHANCE OF STORMS IN AFTERNOON AND EARLY EVENING HOURS. TEMPERATURES WILL BE NEAR TO ABOVE NORMAL BY A DEGREES OR TWO. ALTHOUGH THE NORTH MAY SEE LOWS SLIGHTLY BELOW DUE TO THE DRIER AIR. .LONG TERM (WEDNESDAY NIGHT - SUNDAY)... THE GFS/ECMWF REMAIN FAIRLY SIMILAR WITH THE SYNOPTIC SCALE PATTERN DURING THE LONG TERM PERIOD SO WILL USE A BLEND. AT THE START OF THE PERIOD AN UPPER TROUGH WILL PERSIST OVER THE EASTERN U.S. THROUGH THURSDAY...THEN WILL BEGIN TO LIFT OUT TO THE NORTHEAST ON FRIDAY IN RESPONSE TO A DIGGING UPPER TROUGH OUT WEST. AS THE TROUGH OUT WEST AMPLIFIES IT WILL HELP TO BUILD STRONG UPPER RIDGING OVER THE EASTERN HALF OF THE U.S. LATE FRIDAY INTO THE UPCOMING WEEKEND. AT THE SURFACE A WEAK PRESSURE PATTERN WILL FAVOR A SEA BREEZE EACH DAY HOWEVER LIMITED MOISTURE AND INCREASING SUBSIDENCE FROM THE UPPER RIDGE WILL KEEP RAIN CHANCES LOW WITH ONLY ISOLATED SHOWERS OR STORMS (POPS 20 PERCENT) EXPECTED ALONG THE SEA BREEZE EACH AFTERNOON THROUGH FRIDAY. DURING THE UPCOMING WEEKEND INCREASING MOISTURE COUPLED WITH AN INVERTED TROUGH APPROACHING AND MOVING ACROSS THE REGION WILL HELP TO INCREASE RAIN CHANCES SOME...WITH LOW END SCATTERED RANGE POPS (30 PERCENT) A GOOD BET. INCREASING HEIGHTS AND WARMING 850MB TEMPERATURES WILL FAVOR ABOVE NORMAL TEMPERATURES THROUGH THE PERIOD WITH DAYTIME HIGHS CLIMBING TO AROUND 90 ALONG THE COAST AND LOWER 90S INLAND...WITH OVERNIGHT LOWS IN THE UPPER 60S NORTH AND LOWER 70S CENTRAL AND SOUTH. && .AVIATION... MAY SEE BRIEF IFR CEILINGS DEVELOP AT KPGD PRIOR TO 12Z THIS MORNING...OTHERWISE VFR CONDITIONS ARE EXPECTED AT ALL TERMINAL SITES DURING THE NEXT 24 HOURS. NORTHEAST TO EAST WINDS IN THE 5 TO 7 KNOT RANGE EARLY THIS MORNING WILL BECOME NORTHWEST IN THE 8 TO 12 KNOT RANGE AFTER 21/15Z. NORTHWEST WINDS WILL BECOME NORTH TO NORTHEAST AROUND 5 KNOTS AFTER 22/02Z TONIGHT. && .MARINE... A GENERALLY RELAXED PRESSURE FIELD WILL RESIDE ACROSS THE WATERS THROUGH THE WEEK WITH WINDS NO MORE THAN 15KTS AND USUALLY LESS. AFTERNOON SEA BREEZES ARE EXPECTED NEAR THE COAST. && .FIRE WEATHER... ENOUGH DRY AIR WILL BE IN PLACE TODAY TO PRODUCE 2 TO 4 HOURS OF CRITICAL RELATIVE HUMIDITY VALUES FROM HILLSBOROUGH-POLK NORTHWARD. ELEVATED ERC VALUES ALONG WITH SOME GUSTY WINDS WILL SUPPORT A FIRE DANGER STATEMENT FOR THOSE LOCATIONS. MOISTURE ACROSS THE ENTIRE AREA WILL BEGIN TO CREEP UP TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... TPA 87 71 90 72 / 10 10 10 10 FMY 87 71 90 71 / 20 20 20 20 GIF 90 69 91 69 / 10 10 10 10 SRQ 85 69 88 70 / 10 10 10 10 BKV 88 60 91 66 / 10 10 10 10 SPG 86 73 89 75 / 10 10 10 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...09/RUDE LONG TERM/AVIATION...57/MCMICHAEL
Hazardous weather outlook, May 21, 4:33 AM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 433 AM EDT MON MAY 21 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-212045- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 433 AM EDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... DRIER AIR WILL LIMIT THUNDERSTORM COVERAGE ACROSS MUCH OF THE AREA...EXCEPT IN SOUTHWEST FLORIDA WHERE SLIGHTLY DEEPER MOISTURE ALONG WITH AN AFTERNOON SEA BREEZE WILL PRODUCE A SLIGHT CHANCE OF THUNDERSTORMS. STORMS THAT FORM WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...FREQUENT LIGHTNING STRIKES...STRONG GUSTY WINDS AND HAIL. ALL RESIDENTS AND VISITORS SHOULD KEEP AN EYE TO THE SKY TODAY. IF THUNDER IS HEARD OR LIGHTNING IS OBSERVED MOVE INDOORS IMMEDIATELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... A SLIGHT CHANCE OF THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS SOUTHWEST FLORIDA TUESDAY AND WEDNESDAY. THEN BEGINNING THURSDAY A SLOW INCREASE IN MOISTURE WILL SUPPORT A SLIGHT CHANCE TO A CHANCE OF THUNDERSTORMS ALONG SEA BREEZE BOUNDARIES...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. STORMS THAT DEVELOP WILL PRODUCE HEAVY DOWNPOURS...FREQUENT LIGHTNING STRIKES...AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 09/RUDE
Nearby
Red Flag Warnings in Florida, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.